Alert archive / Virginia / Tornado Warnings in 2015

Tornado Warning 11, NWS Wakefield, VA

June 27, 2015City of Chesapeake, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 27, 2015, 2:11 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 2:11 PM EDT (18:11 UTC)
Expired
Jun 27, 2015, 2:45 PM EDT
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 86 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:30 PM EDTTSTM WND DMGPrincess Anne, VAMULTIPLE TREES DOWN SOUTH OF I-264. ONE TREE ON A RESIDENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:54 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WFUS51 KAKQ 271811
TORAKQ
VAC550-810-271845-
/O.NEW.KAKQ.TO.W.0011.150627T1811Z-150627T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
211 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  THE EAST CENTRAL CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA...
  THE CENTRAL CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...

* UNTIL 245 PM EDT
    
* AT 210 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED OVER FENTRESS...OR NEAR GREAT BRIDGE...AND MOVING
  NORTH AT 15 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  PRINCESS ANNE AROUND 235 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOUNT
PLEASANT...OCEANA NAS...GALLUPS CORNER...MACONS CORNER AND RUDEE
HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3664 7609 3665 7616 3680 7618 3684 7597
TIME...MOT...LOC 1810Z 194DEG 11KT 3668 7614 

$$

25
2 follow-up statements
279 
WWUS51 KAKQ 271831
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
231 PM EDT SAT JUN 27 2015

VAC550-271840-
/O.CAN.KAKQ.TO.W.0011.000000T0000Z-150627T1845Z/
CITY OF CHESAPEAKE VA-
231 PM EDT SAT JUN 27 2015

...THE TORNADO WARNING FOR THE EAST CENTRAL CITY OF CHESAPEAKE IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS  MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM THIS EVENING.

LAT...LON 3673 7607 3673 7612 3676 7615 3676 7617
      3680 7618 3684 7597
TIME...MOT...LOC 1830Z 194DEG 11KT 3678 7611 

$$

VAC810-271845-
/O.CON.KAKQ.TO.W.0011.000000T0000Z-150627T1845Z/
CITY OF VIRGINIA BEACH VA-
231 PM EDT SAT JUN 27 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR THE
CENTRAL CITY OF VIRGINIA BEACH...
    
AT 230 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
PRINCESS ANNE...OR NEAR KEMPSVILLE...MOVING NORTH AT 15 MPH.

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
CENTRAL CITY OF VIRGINIA BEACH...INCLUDING THE FOLLOWING LOCATIONS...
OCEANA NAS AND GALLUPS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3673 7607 3673 7612 3676 7615 3676 7617
      3680 7618 3684 7597
TIME...MOT...LOC 1830Z 194DEG 11KT 3678 7611 

$$

25
819 
WWUS51 KAKQ 271843
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT SAT JUN 27 2015

VAC810-271852-
/O.EXP.KAKQ.TO.W.0011.000000T0000Z-150627T1845Z/
CITY OF VIRGINIA BEACH VA-
243 PM EDT SAT JUN 27 2015

...THE TORNADO WARNING FOR THE CENTRAL CITY OF VIRGINIA BEACH WILL
EXPIRE AT 245 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...BUT CONTINUED TO HAVE WEAK CIRCULATION. THE WARNING WILL BE 
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WAKEFIELD.

LAT...LON 3673 7607 3673 7612 3676 7615 3676 7617
      3680 7618 3684 7597
TIME...MOT...LOC 1841Z 194DEG 11KT 3678 7611 

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 11:55 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 27, 11:55 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1155 AM EDT SAT JUN 27 2015

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE REGION THROUGH THIS
AFTERNOON...THEN A COLD FRONT CROSSES THE LOCAL AREA FROM THIS
EVENING INTO EARLY SUNDAY MORNING. HIGH PRESSURE RETURNS SUNDAY
INTO MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LARGE AREA OF RA/ISOLD TSTMS ASSOCIATED W/ 850-700MB WARM FRONT
CONTG TO LIFT N OF THE FA (INTO/THROUGH PA/DE/NJ). SFC WARM FRONT
IS FOUND FM CSTL NC THROUGH NCNTRL SC THEN TO THE NNW INTO SRN WV.
STEADIER RA ABT TO WIND DOWN FAR NRN COUNTIES BY ARND 16Z/27. XPCG
SFC WARM FRONT TO MAKE PROGRESS N AS LO LVL FLO INCREASES FM THE
SSE AND AMPLICATION OF THE TROUGH ALOFT THROUGH THE OH VLY TAKES
PLACE THROUGH THE AFTN HRS. STRENGTH OF PRIMARY SFC LO PRES
TRACKING THROUGH OH MAY LIMIT STRENGTH OF TRIPLE PT LO THAT WILL
LIKELY TRACK NE INVOF PIEDMONT THIS AFTN/EVE. OTRW...XPCG DEG OF
INSTABILITY TO INCRS...ESP E AND S PORTIONS OF THE FA...ALG W/
0-6KM SHEAR. THERE WILL LIKELY RMN A RESEMBLENCE OF AN IN-SITU
WEDGE WNW OF THE I 95 CORRIDOR (OVR PORTIONS OF THE PIEDMONT).

BY LATE IN THE AFTN INTO THE EVE...DEEPENING SFC LOW PRES IS
EXPECTED TO BE NEAR LAKE ERIE W/ TRAILING CDFNT EXITING THE MTNS.
SPC CONTS TO HAVE MUCH OF AREA IN AN ENHANCED RISK FOR SVR
TSTMS...MOST LIKELY AFT 20-22Z/27...W/ THAT CDFNT APPROACHING/
CROSSING THE FA. ONE ASPECT TO THE EXTENT OF ANY STRONG/SVR
CONVECTION WILL DEPEND ON THE LOCATION OF THE WARM FRONT. THREAT
EXISTS FOR POSSIBLE SUPERCELL DEVELOPMENT IN WARM SECTOR INVOF
WARM FRONT (POSSIBLE TORNADOES)...WHILE DAMAGING WIND GUSTS/LARGE
HAIL POSSIBLE IN BOWING LINE SEGMENTS AHEAD OF APPROACHING COLD
FRONT TOWARD EVENING (AND THAT APPEARS TO FAVOR AREAS FROM
CNTRL/SE VA TO NE NC). CIPS ANALOGS SUPPORTING SPC W/ HIGHEST
TORNADO PROB RIC ON N. HAVE ADDED GUSTY WNDS TO FCST UPDATE...AND
MAY ADD STRONGER WORDING (FOR SVR) LATER IF NEC.

TEMP FCST DIFFICULT TODAY...EXPECTING HI TEMPS ARND 80F FAR NW
MOST COUNTIES (WNW OF RIC) IN WEAKLY WEDGED AIRMASS...TO L80S NNE
COUNTIES AS THE WARM FRONT IS SLOWER TO LIFT N. HI TEMPS ACROSS
SRN/SE VA AND NE NC (S OF THE BOUNDARY) FROM THE MID 80S TO AROUND
90F.

THERE IS A CONTINUED CONCERN FOR HEAVY RAINFALL THROUGH TONIGHT...
WITH ADDITIONAL AVERAGE QPF AMOUNTS ON THE ORDER OF 1-2" W/
LOCALLY HIGHER AMOUNTS POSSIBLE. HOWEVER...A WIDESPREAD THREAT OF
FLASH FLOODING IS NOT EXPECTED ATTM...SO LOCAL FLASH FLOOD WATCH
NOT ANTICIPATED.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
SFC LOW PRES TRACKS NE INVOF ST LAWRENCE RIVER VALLEY TONIGHT INTO
SUN PUSHING ITS ASSOCIATED COLD FRONT OFF THE COAST. SHWRS/TSTMS
TAPER OFF THEN END W-E AFTER MIDNIGHT TONIGHT AS COLD FRONT PUSHES
TO THE COAST AND OFFSHORE. LOW TEMPS TONIGHT FROM THE MID 60S NW
TO THE LOW 70S SE. WILL HAVE SLGT TO LOW CHC POPS NEAR THE COAST
EARLY SUN...OTW...SIGNIFICANT DRYING ON LOW LEVEL WINDS BECOMING
SW (AND GUSTY) DURING SUN. (BECOMING) MOSTLY SUNNY ON SUN W/ HIGH
TEMPS NEAR SEASONABLE LEVELS...IN THE MID/UPR 80S.

WEAK SFC HIGH PRESSURE SLIDES ACROSS THE FA SUN NIGHT...THEN
WEAKENS OFFSHORE MON. VEERING LOW LEVEL FLOW AHEAD OF NEXT SYSTEM
DIVING SE THROUGH THE GREAT LAKES MAY LEAD TO SOME INCREASE IN
MOISTURE ON MON. FOR NOW...KEEPING POPS BELOW 15%...AND SKY CONDITIONS
AVERAGE PARTLY CLOUDY. LOW TEMPS SUN NGT FROM THE UPR 50S ALONG/WEST
OF I-95 IN VA TO THE LOW/MID 60S AT THE COAST. HIGH TEMPS MON AGAIN
IN THE MID/UPR 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL TROUGH WILL PREVAIL OVER THE ERN CONUS THRU THE EXTENDED
PERIOD...RESULTING IN NEAR NORMAL DAYTIME TEMPS AND DAILY CHANCES
FOR PRECIP. THE NEXT WEAK FRONT DROPS INTO THE REGION LATE TUES INTO
TUES NIGHT. WILL MAINTAIN 20-30 POPS OVER THE PIEDMONT TUES
AFTERNOON...CLOSEST TO THE FRONT/MOISTURE/DYNAMICS. FRONT STALLS
OVER THE REGION WEDS THRU THE END OF THE WEEK...WITH A LEE/THERMAL
TROUGH PERSISTING OVER THE LOCAL AREA. SEVERAL PERTURBATIONS
PROGGED TO DROP INTO THE REGION IN WNWLY FLOW ALOFT THRU THE END
OF THE WEEK...COMBINING WITH PWATS ~1.8 INCHES TO 2.0 INCHES AND
DEWPOINTS IN THE UPPER 60S. THE RESULT WILL BE DAILY CHANCES FOR
SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE LOCAL AREA. RETAINED
30-40 PCT POPS DURING THE AFTERNOON AND EVENING. COMBINATION OF
SHOWERS...CLOUD COVER AND H85 TEMPS HOVERING AROUND 14-18C WILL
RESULT IN TEMPS IN THE UPPER 80S TO AROUND 90. SLIGHTLY COOLER
ALONG THE COAST. LOWS GENERALLY IN THE MID-UPPER 60S TO AROUND 70
INLAND AND LOW-MID 70S NEAR THE COAST.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE TRACKS NE THROUGH THE OHIO VALLEY THIS MORNING...WHICH
WILL LIFT A WARM FRONT INTO THE MID-ATLANTIC. SHOWERS WITH A FEW
EMBEDDED TSTMS ARE EXPECTED TO ACCOMPANY THE BOUNDARY. AT THIS
TIME...AREAS OF -RA WILL AFFECT SBY THROUGH 14-15Z. THE WARM
FRONT IS PROGGED TO LIFT N OF THE REGION BY THIS AFTERNOON.
SHOWERS/TSTMS ARE EXPECTED TO BECOME WIDESPREAD LATER THIS
AFTERNOON AND EVENING AHEAD OF A COLD FRONT APPROACHING FROM THE
W. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING
WIND GUSTS. CONFIDENCE ON TIMING AT INDIVIDUAL TERMINALS IS RATHER
LOW. A MENTION OF THUNDER HAS BEEN INCLUDED AT RIC LATER THIS
AFTERNOON...FOR LINEAR CONVECTION ARRIVING FROM THE W...BUT SCT
ACTIVITY IS POSSIBLE PRIOR TO THIS. THUNDER HAS BEEN INCLUDED AT
ECG AS WELL FOR THE POTENTIAL OF CONVECTION OVER THE CAROLINA
COASTAL PLAIN. THE COLD FRONT SWEEPS THROUGH THE REGION LATER
TONIGHT WITH DRIER CONDITIONS PREVAILING SUNDAY AND MONDAY. A CHC
OF AFTERNOON/EVENING SHOWERS/TSTMS RETURNS TUESDAY AND WEDNESDAY.

&&

.MARINE...
LOW PRESSURE TRACKS ENE THROUGH THE OHIO VALLEY TODAY...THEN RE-
ORGANIZES IN VICINITY OF THE NJ COAST TONIGHT...BEFORE LIFTING NE
OFF THE NEW ENGLAND COAST SUNDAY INTO SUNDAY NIGHT. THE PRESSURE
GRADIENT TIGHTENS THIS MORNING RESULTING IN A SE WIND INCREASING TO
20-25KT OVER THE BAY/OCEAN LATER THIS MORNING INTO THE AFTERNOON.
ADDITIONALLY...3-4FT SEAS EARLY ARE EXPECTED TO BUILD TO 4-6FT N OF
CAPE CHARLES LIGHT...WITH WAVES IN THE BAY BUILDING FROM 2-3FT TO 3-
4FT. FARTHER S...THE ONSET OF SCA CONDITIONS WILL LIKELY WAIT UNTIL
AFTERNOON. THE WIND BECOMES SOUTHERLY LATER THIS AFTERNOON INTO
EVENING AS A COLD FRONT APPROACHES FROM THE W. A FEW SEVERE STORMS
WITH STRONG WIND GUSTS...HAIL...AND POSSIBLE WATERSPOUTS COULD
ACCOMPANY THE FRONTAL PASSAGE. THE WIND BECOMES SW BEHIND THE
FRONT...AND THEN W BY SUNDAY. WIND SPEEDS REMAIN AOA 20KT OVER THE
BAY/OCEAN TONIGHT...WITH SEAS/WAVES 4-5FT/3-4FT. THE WIND THEN
GRADUALLY DIMINISHES BY SUNDAY AFTERNOON. BY EARLY NEXT WEEK...SSW
FLOW IS EXPECTED TO RETURN AS HIGH PRESSURE SETTLES OFF THE
SOUTHEAST COAST...AND LOW PRESSURE LOCATES OVER THE GREAT LAKES.

&&

.TIDES/COASTAL FLOODING...
RAISED CSTL FLOOD ADVSRY FOR AREAS ALG CHES BAY...AT LEWISETTA
VA...CAMBRIDGE AND BISHOPS HEAD MD...FOR ANOMALIES RISING TO 1-1.5
FT ABV NORMAL TNGT. INCRSG SSE WNDS AHEAD OF APPROACHING CDFNT
THROUGH THIS AFTN/EVE XPCD TO BUILD UP WATER INVOF CNTRL CHES
BAY. CURRENT ANOMALIES AVGG ABT 1 FT ABV NRML...AND XPCD TO INCRS
INTO TNGT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
     SUNDAY FOR MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
     SUNDAY FOR VAZ077.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ635>638.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ630>632-634-
     650-652-654.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EDT
     SUNDAY FOR ANZ633.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EDT
     SUNDAY FOR ANZ656-658.

&&

SYNOPSIS...ALB/JDM
NEAR TERM...ALB/JDM
SHORT TERM...ALB/JDM
LONG TERM...SAM
AVIATION...AJZ
MARINE...AJZ
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Jun 27, 11:51 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1151 AM EDT SAT JUN 27 2015

MDZ025-VAZ099-100-281600-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
1151 AM EDT SAT JUN 27 2015

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...
HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ637-MDZ024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075-076-
078>090-092-093-095>098-509>525-281600-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1151 AM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...
HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>023-VAZ077-281600-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-
1151 AM EDT SAT JUN 27 2015

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...
HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 27, 1:13 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
113 PM EDT SAT JUN 27 2015

NCZ017-VAZ097-098-271800-
WESTERN CURRITUCK-CHESAPEAKE-VIRGINIA BEACH-
113 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHWESTERN CURRITUCK
COUNTY...SOUTHEASTERN CITY OF CHESAPEAKE AND SOUTHWESTERN CITY OF
VIRGINIA BEACH...

AT 112 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHWEST...OR 10
MILES NORTHEAST OF SOUTH MILLS...MOVING NORTH AT 15 MPH.

WIND GUSTS OF 40 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...GREAT BRIDGE...CHESAPEAKE...PRINCESS ANNE...
NORTHWEST...FENTRESS...MOUNT PLEASANT...PUNGO...HICKORY AND HERBERTS
CORNER.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3651 7626 3678 7633 3676 7600 3651 7610
      3650 7625
TIME...MOT...LOC 1712Z 184DEG 15KT 3656 7619

25
Special weather statement, Jun 27, 1:54 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
154 PM EDT SAT JUN 27 2015

VAZ095-097-098-271830-
NORFOLK/PORTSMOUTH-CHESAPEAKE-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
154 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT CITY OF NORFOLK...NORTHEASTERN
CITY OF CHESAPEAKE AND CITY OF VIRGINIA BEACH COUNTIES...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS OVER VIRGINIA WESLEYAN
COLLEGE...MOVING NORTH AT 30 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  OCEAN VIEW AND NORFOLK NAS AROUND 205 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OCEANA...MOUNT
PLEASANT...OCEANA NAS...PRINCESS ANNE PLAZA...PUNGO...LONDON
BRIDGE...BAYSIDE...GREENBRIER...GALLUPS CORNER AND SIGMA.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3665 7622 3696 7632 3694 7629 3697 7628
      3697 7627 3691 7618 3691 7616 3693 7617
      3691 7610 3690 7611 3688 7612 3688 7607
      3687 7607 3688 7605 3691 7609 3693 7601
      3668 7597
TIME...MOT...LOC 1753Z 169DEG 25KT 3689 7616

DAP

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:37 AM EDTSpecial Weather StatementAKQBrunswick38 min
Jun 27, 11:49 AM EDTCoastal Flood AdvisoryAKQNorthumberland15 hr
Jun 27, 1:13 PM EDTSpecial Weather StatementAKQCity of Chesapeake47 min
Jun 27, 1:23 PM EDTSpecial Marine WarningAKQ67 min
Jun 27, 1:54 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Virginia Beach36 min
Jun 27, 2:22 PM EDTSpecial Weather StatementAKQCity of Portsmouth23 min
Jun 27, 2:24 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Portsmouth36 min
Jun 27, 2:28 PM EDTSpecial Marine WarningAKQ62 min
Jun 27, 2:28 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk32 min
Jun 27, 2:42 PM EDTSpecial Weather StatementAKQHanover, City of Richmond48 min
Jun 27, 3:05 PM EDTSpecial Weather StatementAKQCaroline, Goochland55 min
Jun 27, 3:07 PM EDTSpecial Weather StatementAKQIsle of Wight38 min
Jun 27, 3:13 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond47 min
Jun 27, 3:17 PM EDTSpecial Marine WarningAKQ28 min
Jun 27, 3:23 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William37 min
Jun 27, 3:27 PM EDTSpecial Weather StatementAKQCity of Suffolk33 min
Jun 27, 3:31 PM EDTSpecial Marine WarningAKQ59 min
Jun 27, 3:37 PM EDTSpecial Weather StatementAKQCity of Newport News, City of Williamsburg38 min
Jun 27, 3:40 PM EDTTornado WarningAKQCaroline, Essex35 min
Jun 27, 3:49 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk3 hr
Jun 27, 3:55 PM EDTTornado WarningAKQEssex, King and Queen, King William, Richmond35 min
Jun 27, 4:07 PM EDTSpecial Weather StatementAKQCharles City, Prince George23 min
Jun 27, 4:12 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland48 min
Jun 27, 4:15 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Prince George, Surry45 min
Jun 27, 4:20 PM EDTSpecial Weather StatementAKQKing and Queen25 min
Jun 27, 4:26 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry49 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, King William, New Kent33 min
Jun 27, 5:09 PM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond36 min
Jun 27, 5:19 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin56 min
Jun 27, 5:24 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Jun 27, 6:21 PM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg54 min
Jun 27, 7:21 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Prince George, Surry, Sussex and 3 more3 hr
Jun 27, 7:25 PM EDTSmall Craft AdvisoryAKQ24 hr

Nearby

Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.